Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Kähler structures on compact solvmanifolds


Authors: Chal Benson and Carolyn S. Gordon
Journal: Proc. Amer. Math. Soc. 108 (1990), 971-980
MSC: Primary 53C55; Secondary 22E25, 22E40, 32M05, 32M10
MathSciNet review: 993739
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In a previous paper, the authors proved that the only compact nilmanifolds $ \Gamma \backslash G$ which admit Kähler structures are tori. Here we consider a more general class of homogeneous spaces $ \Gamma \backslash G$, where $ G$ is a completely solvable Lie group and $ \Gamma $ is a cocompact discrete subgroup. Necessary conditions for the existence of a Kähler structure are given in terms of the structure of $ G$ and a homogeneous representative $ \omega $ of the Kähler class in $ {H^2}(\Gamma \backslash G;\mathbb{R})$. These conditions are not sufficient to imply the existence of a Kähler structure. On the other hand, we present examples of such solvmanifolds that have the same cohomology ring as a compact Kähler manifold. We do not know whether some of these solvmanifolds admit Kähler structures.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C55, 22E25, 22E40, 32M05, 32M10

Retrieve articles in all journals with MSC: 53C55, 22E25, 22E40, 32M05, 32M10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1990-0993739-4
PII: S 0002-9939(1990)0993739-4
Article copyright: © Copyright 1990 American Mathematical Society